Jump to content

JosieBarbara: Viibryd tapering down


JosieBarbara

Recommended Posts

Hi, everyone!

 

I'm a 60-year-old female who has been on various antidepressants for ten years. I was originally diagnosed with general anxiety disorder. My anxiety, phobias, and general mood have greatly improved since I began taking antidepressants, and I have no wish to go off them completely. (I tried several years ago, was off all medication for a year, and simply could not adjust to life emotionally anymore, so I went back on medication.

 

My doctor prescribed Vibryyd for me a little over a year ago because of sexual side effects from the medication I was on at the time. It worked like a charm for almost a year, and then things begin to be hit and miss, and finally my sexual response disappeared completely.I also have gained ten pounds since I have been on Vibryyd, and I believe this medication is the culprit.

 

My doctor suggested trying 20 mg daily instead of the 40 mg that I was on, but being cautious, I decided to taper down more slowly than that. At first I used a pill-cutter and tried to adjust to what I thought would be perhaps a 36 mg dose, but I had quite a few emotional symptoms, plus a few patches of red itchy skin. I then bought a small digital scale and have been trying to weigh out the pill pieces to around 39 or 40 grams. (I have noticed that the uncut tabs are actually slightly over 40 grams). Being more precise with my dosing has so far seemed to work better for me.

 

I would really appreciate any help and advice any of you could give me on the subject of tapering.

 

Thank you.

Edited by ChessieCat
Added paragraphs and drug tags

Tapering down Vibryyd

Link to post
  • Moderator Emeritus

Welcome, JosieBarbara. 

 

You may want to start by reading some of the information on this site. A good place to start are the Read These First threads: http://survivingantidepressants.org/index.php?/forum/2-read-this-first/

 

Again, welcome. 

Current: 2019: 0.04 mg Paxil!! This is real. Soon, after taking Paxil my entire adult life, I will be free.

Long story short: After 18 years on Paxil, "tapered" almost completely off over a month, at doctor's advice in July 2015.

Self-care includes magnesium, reasonable exercise, mindfulness, this forum and nutrition/eating enough food.

Also on 100 mg Zoloft unfortunately!! (which I now will have the knowledge to taper properly)

-------------------------------------------------------------------------------------------

Longer version: On Paxil since 1996--anxiety & depression caused by (undiagnosed) under-eating / eating disorder.

Doctor kept increasing dose, up to 60 mg; it never really helped but said it really was the best "med" for me.

Rapid doctor-led "taper" July 2015, down to 5 mg, with Zoloft as a "cross-taper" = Essentially a cold turkey. 

Severe withdrawal but didn't know it; believed it was my "underlying condition," and kept tapering, 5mg to 4 to 3  to 2 to 1.  

Feb 2016: Found SA! As of June 2016, tapering from 1mg at rate of 5-10% per month, Brassmonkey Slide! 

Link to post
  • Moderator Emeritus

Hi JB and welcome to SA,

 

It's good that you have found this site and there is a wealth of excellent information and lots of support.

 

Thanks SkyBlue for starting Josie off with the Read This First.

 

We request all members to Please put your Withdrawal History in Signature.  Details of the last 12-18 months and a summary of anything before than helps us to make suggestions based on your individual situation.  It is important to please include all drugs, dates, doses and how you decreased/increased.  Please remember to update whenever you make a change so it remains current.  Thank you.

 

Here are some more links to check out:

 

Why taper by 10% of my dosage?

 

Tips for tapering off Viibryd (vilazodone)

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your Intro/Update topic where you can ask questions and journal your progress.  Click "Follow" top right and you will be notified when someone responds.

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 17 Apr 2021:  Pristiq 0.2665mg  now holding each dose for 3 weeks

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy